Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects:does changing the time reduce efficacy
Feb 28, 2011

Hi Keith, I am on atripla as a PEP for a condom break incident while having sex with a sex worker(her status is unknown).The incident freaked me out and I immediately withdrew my penis.There was no ejaculation involved and the condom had broken just when the penetrative sex had been initiated.

My Dr.had asked me to take Atripla an hour before meals(before lunch).But I found it difficult to cope with the side effects and so I started taking it just before I go to bed(after dinner).Will it affect the efficacy of the drug??

About 2 weeks after the exposure,while I was still on PEP I had a sore throat,some muscle pain and fatigue.No fever or rashes.Are these symptoms of seroconversion/acute HIV infection or just the side effects of Atripla.The fatigue and muscle pain have subsided since I changed my timing of taking atripla.But the sore throat still persists.I'm really worried that I've been infected.Help me.Plz.

Response from Dr. Henry

It is actually recommended to take Atripla before bedtime on an empty stomach to decrease rate of side effects so that change in timing you describe is OK. The symptoms you describe (including sore throat) are non specific and do not generally signal HIV infection in situations such as yours. KH



Previous
When to test after finishing PEP
Next
Lymph Nodes and Sore Throat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement